Alert archive / Texas / Special Weather Statements in 2012
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at Oct 11, 2012, 7:49 PM CDT for Presidio County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 11, 2012, 7:49 PM CDT (00:49 UTC)
- Expired
- Oct 11, 2012, 8:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Midland/Odessa, TX
County Presidio County, TX
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.8 hours before the alert went out and 327 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1479 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1418 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
552
WWUS84 KMAF 120049
SPSMAF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
749 PM CDT THU OCT 11 2012
TXZ079-080-120130-
PRESIDIO VALLEY-MARFA PLATEAU-
749 PM CDT THU OCT 11 2012
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
SOUTHERN PRESIDIO COUNTY UNTIL 830 PM CDT...
A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST OF PRESIDIO AT
748 PM CDT...MOVING NORTHEAST AT 30 MPH. SMALL HAIL TO THE SIZE OF
NICKELS AND STRONG WINDS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.
&&
LAT...LON 3009 10437 2966 10381 2939 10416 2945 10422
2947 10422 2950 10425 2952 10430 2952 10435
2954 10439 2958 10441 2963 10452 2968 10455
2977 10457 2989 10466
TIME...MOT...LOC 0048Z 218DEG 25KT 2949 10440
$$
HLUCHANWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Oct 11, 6:35 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Oct 11, 6:35 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 635 PM CDT THU OCT 11 2012 .DISCUSSION... SEE AVIATION DISCUSSION BELOW. && .AVIATION... SHOWERS ARE STRUGGLING TO GET GOING THIS AFTERNOON IN SOUTHEAST NEW MEXICO AND WILL PROBABLY CONTINUE TO BE THE CASE UNTIL TOMORROW AFTERNOON WHEN AN UPPER LEVEL LOW APPROACHES. THEREFORE HAVE REMOVED MENTION OF TS THE FIRST HALF OF THE TAF PERIODS AND PLACED THEM AFTER 18Z TOMORROW AT TAF SITES CLOSEST TO A SURFACE TROUGH. MVFR TO IFR CIGS EXPECTED TO MOVE INTO THE EASTERN TAF SITES NEAR 12Z THEN LIFT TO VFR BY 18Z. GUSTY WINDS MAY DIMINISH SLIGHTLY OVERNIGHT...BUT FRIDAY WILL BE WINDY MOST OF THE DAY. HENNIG && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 10
Hazardous weather outlook, Oct 11, 1:57 PM CDT, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 157 PM CDT THU OCT 11 2012 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-121900- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 157 PM CDT THU OCT 11 2012 /1257 PM MDT THU OCT 11 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE FROM THE PRESIDIO VALLEY NORTHWARD TO SOUTHEAST NEW MEXICO AND THE NORTHERN PERMIAN BASIN. A FEW MARGINALLY SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHEAST NEW MEXICO AND THE NORTHERN PERMIAN BASIN. THE MAIN THREATS WITH THESE STORMS INCLUDE HAIL UP TO THE SIZE OF QUARTERS...60 MPH WINDS AND LOCALLY HEAVY RAINFALL. ELSEWHERE...STORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF NICKELS AND WINDS GUSTS OF 50 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL BE POSSIBLE AREAWIDE ON FRIDAY INTO FRIDAY NIGHT. SOME THUNDERSTORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. THE GREATEST THUNDERSTORM POTENTIAL WILL BE ACROSS THE UPPER TRANS PECOS...SOUTHEAST NEW MEXICO AND THE NORTHWEST PERMIAN BASIN. THUNDERSTORM CHANCES WILL SHIFT EASTWARD ON SATURDAY AND SUNDAY ACROSS THE LOWER TRANS PECOS AND FAR EASTERN PERMIAN BASIN. .SPOTTER INFORMATION STATEMENT... THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Oct 11, 7:49 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
749 PM CDT THU OCT 11 2012
TXZ079-080-120130-
PRESIDIO VALLEY-MARFA PLATEAU-
749 PM CDT THU OCT 11 2012
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
SOUTHERN PRESIDIO COUNTY UNTIL 830 PM CDT...
A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST OF PRESIDIO AT
748 PM CDT...MOVING NORTHEAST AT 30 MPH. SMALL HAIL TO THE SIZE OF
NICKELS AND STRONG WINDS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.
&&
LAT...LON 3009 10437 2966 10381 2939 10416 2945 10422
2947 10422 2950 10425 2952 10430 2952 10435
2954 10439 2958 10441 2963 10452 2968 10455
2977 10457 2989 10466
TIME...MOT...LOC 0048Z 218DEG 25KT 2949 10440
HLUCHANThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 8:29 PM CDT | Special Weather Statement | MAF | Presidio | 46 min |
| Oct 11, 8:31 PM CDT | Severe Thunderstorm Warning | MAF | Presidio | 44 min |
| Oct 11, 8:51 PM CDT | Special Weather Statement | MAF | Presidio | 39 min |
| Oct 12, 12:07 AM CDT | Special Weather Statement | MAF | Presidio | 23 min |
| Oct 12, 12:30 AM CDT | Special Weather Statement | MAF | Presidio | 45 min |
| Oct 12, 12:50 AM CDT | Special Weather Statement | MAF | Presidio | 40 min |
| Oct 12, 5:44 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 61 min |
| Oct 12, 2:46 AM CDT | Special Weather Statement | MAF | Eddy | 44 min |
| Oct 12, 2:57 AM CDT | Severe Thunderstorm Warning | MAF | Eddy | 63 min |
| Oct 12, 3:32 AM CDT | Tornado Warning | MAF | Eddy | 28 min |
| Oct 12, 3:59 AM CDT | Severe Thunderstorm Warning | MAF | Eddy | 61 min |
| Oct 12, 5:07 AM CDT | Areal Flood Advisory | MAF | Eddy | 3 hr |
| Oct 12, 5:22 AM CDT | Special Weather Statement | MAF | Lea | 53 min |
| Oct 12, 5:59 AM CDT | Areal Flood Advisory | MAF | Lea | 2 hr |
| Oct 12, 6:07 AM CDT | Special Weather Statement | MAF | Lea | 38 min |
| Oct 12, 6:33 AM CDT | Areal Flood Advisory | MAF | Lea | 117 min |
| Oct 12, 5:00 PM CDT | Special Weather Statement | MAF | Eddy | 30 min |
| Oct 12, 5:14 PM CDT | Severe Thunderstorm Warning | MAF | Eddy | 61 min |
| Oct 12, 5:38 PM CDT | Areal Flood Advisory | MAF | Eddy | 3 hr |
| Oct 12, 6:16 PM CDT | Severe Thunderstorm Warning | MAF | Eddy | 59 min |
Nearby
Special Weather Statements in Texas, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.